Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 127, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 12, 2004, 10:50 PM CDT for Kinney County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 10:50 PM CDT (03:50 UTC)
- Expired
- Jun 12, 2004, 11:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2692 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
755 WUUS54 KEWX 130350 SVRSAT TXC271-130445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1049 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... KINNEY * UNTIL 1145 PM CDT * AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF ALAMO VILLAGE...OR ABOUT 14 MILES NORTHWEST OF BRACKETTVILLE...AND MOVING SOUTHEAST AT 25 MPH. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2960 10067 2935 10067 2917 10019 2952 10015 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:45 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 12, 8:45 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 845 PM CDT SAT JUN 12 2004 .UPDATE...SHOWERS AND THUNDERSTORMS MOVING OVER VAL VERDE COUNTY WERE GRADUALLY WEAKENING AT SUNSET THIS EVENING AS DAYTIME HEATING ENDS. CURRENT GRIDDED PRECIPITATION PROBABILITY FORECAST HAS THIS WELL COVERED AS THE WEAK DISTURBANCE LIFTS EAST NORTHEAST. WILL NOT ISSUE AN UPDATE. && .PREV DISCUSSION... S/W RACING INTO SRN NM/FAR W TX AIDING IN FIRING STG CONVECTION ALONG THE DRY LINE NORTH OF BIG BEND THIS AFTN. MESOETA/ETA BRINGS CONVECTION INTO THE WRN CWA THIS EVENING AND PREFER THIS TO THE DRIER GFS...AS THE ETA DOES A BETTER JOB INITIALIZING THE DEVELOPING STORMS OVR THE MEXICO SOUTH OF BIG BEND. SO WILL UP POPS TO CHC CATEGORY IN THE WEST THIS EVENING WITH MENTION OF SVR AS CAPES TO CONT TO INCREASE WHILE THE CAP ALTHOUGH WEAKENING KEEPS CONVECTION SUPPRESSED UNTIL LATER THIS EVENING. OUR WRN/NWRN CWA WILL ALSO BE ON THE TAIL END OF THE DEVELOPING WX TX MCS WHICH IS A FAVORED LOCATION FOR SVR STORMS. CHCS FOR CONVECTION DECREASE ON SUNDAY S TX WILL BE ON THE BACK SIDE OF A DEVELOPING TROF OVER EAST TX. IN ADDITION LOW PRES OVER THE YUCATAN WILL DRIFT NWWD AND MERGE WITH THE TROF OVR EAST TX LATE SUNDAY...AND BECOME A WEAK LOW OVR SE TX/NW GLFMEX ON MONDAY...WITH THE GFS SHOWING A SLIGHT RETROGRADE WWD BY MID WEEK. HIGHER POPS IN ORDER FOR TUE-WED WITH BEST CHCS IN THE EASTERN CWA. UPR LOW TO LIFTING BACK NEWD DURING THE LATER PART OF NEXT WEEK AS A RIDGE BUILDS BACK INTO TX AND THEREFORE DECREASED RAIN CHCS AND WARMER. && .EWX WATCHES/WARNINGS/ADVISORIES...SVR TSTM WARNING VAL VERDE COUNTY TIL 9 PM CDT... && 02/19
Hazardous weather outlook, Jun 12, 5:00 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 PM CDT SAT JUN 12 2004 TXZ171>173-183>194-202>209-217>225-228-131100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 500 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR VAL VERDE COUNTY. THUNDERSTORMS ARE FORECAST TO MOVE FROM THE MOUNTAINS OF NORTHEAST MEXICO INTO THE RIO GRANDE PLAINS REGION OF SOUTH CENTRAL TEXAS. THERE IS A SLIGHT RISK FOR THESE STORMS TO BECOME SEVERE WITH HEAVY RAIN...FREQUENT LIGHTNING...HAIL AND THE POTENTIAL FOR TORNADOES. SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. WITH ABUNDANT MOISTURE AVAILABLE...LOCALLY HEAVY DOWNPOURS ARE POSSIBLE NEAR THE COASTAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:56 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
| Jun 12, 10:18 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.